Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 8, 2014, 5:36 PM EDT for Dooly County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2014, 5:36 PM EDT (21:36 UTC)
- Expired
- Sep 8, 2014, 6:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
County Dooly County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241
WWUS82 KFFC 082136
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT MON SEP 8 2014
GAZ105-082200-
536 PM EDT MON SEP 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN DOOLY COUNTY UNTIL 600 PM EDT...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS AROUND BYROMVILLE...MOVING SOUTHEAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS
DOOLY COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE FLINT RIVER WMA...BYROMVILLE...DRAYTON AND LILLY.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3205 8398 3217 8400 3224 8390 3216 8375
3204 8396
TIME...MOT...LOC 2135Z 329DEG 2KT 3217 8393
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 8, 3:54 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 8, 3:54 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 354 PM EDT MON SEP 8 2014 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... LATEST SURFACE ANALYSIS INDICATES WEAK TROUGH NOW SITUATED FROM COASTAL SOUTH CAROLINA THROUGH EAST CENTRAL GEORGIA. LOW CLOUDS ON THE BACK SIDE OF THIS FEATURE WITHIN DEVELOPING WEDGE ON THE LEE SIDE OF THE APPALACHIANS HAS RESULTED IN OVERCAST LOW CLOUD CONDITIONS NEAR THE ATHENS AREA. CONVECTIVE INITIATION HAS BEEN NON EXISTENT IN THIS AREA WITH BEST STORMS NOW FIRING ON THE PERIPHERY OF THE WEDGE FRONT FROM FANNIN AND GILMER THROUGH ATL AND BACK INTO PORTIONS OF EAST CENTRAL GEORGIA. CAPE VALUES HAVE INCREASED TO 2500 J/KG IN THIS ZONE AND OUT AHEAD OF IT AS WELL. MAY MAKE SOME LAST MINUTE MODIFICATIONS TO POPS BASED ON THIS TO INCREASE TO LIKELY AHEAD OF WEDGE FRONT. SHOULD SEE AN ABUNDANCE OF LOW CLOUDS TONIGHT WITH LOW LEVEL MOISTURE MAXED OUT IN MOST OF THE SHORT TERM GUIDANCE. EXPECT SOME REDUCED VISIBILITY AS WELL BUT BASED ON LATEST CONDENSATION PRESSURE DEFICIT PROFILE...NOT EXPECTING ANY WIDESPREAD DENSE FOG EVENT AT THIS TIME. OTHERWISE...DRIER AIR TO WORK INTO THE AREA FOR TUESDAY WITH PRECIPITABLE WATER TO DROP FROM 2.2 INCHES OVER THE SOUTH TO MORE LIKE 1.5 INCHES. THE NORTH WILL LIKEWISE SEE A DROP WITH 1.3 INCHES THE NORM. DESPITE THIS...WE WILL REMAIN IN AN UPPER LEVEL PATTERN CONDUCIVE FOR EMBEDDED SHORTWAVES TO INITIATE OR ENHANCE ACTIVITY THROUGH THE SHORT TERM PERIOD. BECAUSE OF THIS...NOT READY TO GIVE UP ENTIRELY ON POPS AS THE GUIDANCE DOES AND WILL INSTEAD KEEP SLIGHT CHANCE FOR THE NORTH...TRANSITIONING TO MID RANGE SCATTERED FOR THE EXTREME SOUTHERN PORTIONS. DEESE .LONG TERM /WEDNESDAY THROUGH MONDAY/... NO MAJOR CHANGES TO THE EXTENDED FORECAST. FLAT UPPER RIDGE BUILDING INTO THE SOUTHEAST INTO LATE WEDNESDAY AND HAVE PERSISTED WITH A MAINLY DIURNAL PATTERN FOR POPS. FRONTAL BOUNDARY STARTS TO SAG SOUTH INTO THE TN VALLEY ON THURSDAY AND CONTINUES TO SLIDE SOUTHWARD ON SATURDAY. SOME DIFFERENCES IN THE POSITION OF THE UPPER TROUGH KEEP THE FRONT A BIT SLOWER ON THE ECMWF. HOWEVER...BY THE END OF THE PERIOD...BOTH MODELS ARE SHOWING SOME DRYING OVER THE FORECAST AREA WITH A MORE STABLE AIR MASS. HAVE KEPT SOME LOW POPS OVER A PORTION OF CENTRAL GA AT THE END OF THE PERIOD DUE TO SOME LINGERING MOISTURE. TEMPERATURES NOT AS HOT GOING INTO THE WEEKEND AS COOLER EASTERLY FLOW PREVAILS. 41 01 && .AVIATION... 18Z UPDATE... LOWER AND DENSER CLOUD DECK HOLDING ACROSS AHN AT THIS HOUR WHICH IS LIMITING ANY SHRA OR TSRA DEVELOPMENT THERE. INSTEAD...STORMS ARE BEGINNING TO DEVELOP ON THE PERIPHERY OF THIS CLOUD AREA...OR JUST EAST OF ATL. EXPECT FURTHER ENHANCEMENT OF THIS ACTIVITY WITH TSRA DEVELOPMENT REQUIRING INCLUSION OF A SHORT TERM TEMPO AT ALL BUT AHN. FOR THE OVERNIGHT PERIOD...A RETURN OF A LOW CLOUDS WILL OCCUR AFTER 09Z WITH IFR CONDITIONS VERY LIKELY AND A POSSIBILITY OF LIFR AS WELL...ESPECIALLY AT MCN. OTHERWISE...SOME DRIER AIR WORKING IN FOR TUESDAY SHOULD ALLOW FOR LESS RAIN CHANCES. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON TSRA DEVELOPMENT. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 88 69 86 / 30 20 10 20 ATLANTA 69 85 71 87 / 40 20 10 20 BLAIRSVILLE 61 81 63 82 / 50 20 10 20 CARTERSVILLE 68 86 68 87 / 20 20 10 20 COLUMBUS 72 88 72 90 / 70 30 20 20 GAINESVILLE 67 83 69 85 / 30 20 10 20 MACON 70 89 70 91 / 70 30 20 20 ROME 68 87 68 90 / 20 20 10 20 PEACHTREE CITY 68 87 68 88 / 60 20 10 20 VIDALIA 72 89 71 91 / 70 40 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....01 AVIATION...DEESE
Hazardous weather outlook, Sep 8, 4:40 AM EDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 440 AM EDT MON SEP 8 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 440 AM EDT MON SEP 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT. THUNDERSTORM DEVELOPMENT COULD BE AT ANY TIME...BUT SHOULD BE MAINLY DURING THE AFTERNOON AND EVENING. FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS OF RAIN WILL BE LIKELY WITH THESE STORMS. LOCALIZED FLASH FLOODING WITH SLOW MOVING OR TRAINING STORMS AND SOME ENHANCED DOWNBURST WINDS ARE POSSIBLE. ISOLATED STRONG TO SEVERE DEVELOPMENT CANNOT BE RULED OUT FOR THIS AFTERNOON INTO THE EVENING. THUNDERSTORMS MAY BE MORE NUMEROUS OVER PORTIONS OF CENTRAL GEORGIA AS A RESULT OF LOW PRESSURE PERSISTING OFF THE GEORGIA COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH MUCH OF THE PERIOD...MAINLY IN THE AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS. THUNDERSTORM CHANCES SHOULD BE DIMINISHING OVER THE WEEKEND DUE TO SOME DRIER AIR PUSHING INTO THE STATE .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Sep 8, 2:59 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD 1 NNW MAYFAIR 33.82N 84.37W
09/08/2014 FULTON GA NWS OFFICE
THE UPPER REACHES OF PEACHTREE CREEK NEAR THE FULTON
AND DEKALB COUNTY LINE HAD MINOR FLOODING OF RESIDENTIAL
YARDS AND COMMERICAL PROPERTY.
&&
EVENT NUMBER FFC1400884
FRANTZLocal storm report, Sep 8, 3:14 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD NEWNAN 33.37N 84.80W
09/07/2014 COWETA GA PUBLIC
REPORT OF FLASH FLOODING ON PARKS AVENUE NEAR DOWNTOWN
NEWNAN.
&&
CORRECTED REMARKS
EVENT NUMBER FFC1400881
KOVACIKSpecial weather statement, Sep 8, 4:44 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT MON SEP 8 2014
GAZ097-082115-
444 PM EDT MON SEP 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN LAURENS COUNTY UNTIL 515 PM EDT...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CEDAR GROVE...NEARLY STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND AND
HEAVY RAIN AS IT MOVES ACROSS LAURENS COUNTY THROUGH 515 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CEDAR GROVE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3223 8298 3240 8290 3229 8274 3228 8276
3227 8275 3227 8277 3221 8284
TIME...MOT...LOC 2043Z 107DEG 17KT 3228 8285Special weather statement, Sep 8, 4:53 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 453 PM EDT MON SEP 8 2014 GAZ086-098-112-113-082130- 453 PM EDT MON SEP 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY RAIN IN TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES UNTIL 530 PM EDT... AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF NORMANTOWN...MOVING SOUTHEAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN AS THEY MOVE ACROSS TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LEXSY AND NORMANTOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3247 8226 3227 8239 3235 8250 3248 8244 TIME...MOT...LOC 2053Z 295DEG 8KT 3240 8241
Special weather statement, Sep 8, 5:12 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT MON SEP 8 2014
GAZ097-082200-
512 PM EDT MON SEP 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN LAURENS COUNTY
UNTIL 600 PM EDT...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS AROUND CEDAR GROVE...MOVING WEST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAIN THEY MOVE ACROSS LAURENS COUNTY THROUGH 600
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LOWERY...CEDAR GROVE...RENTZ...HARLOW...CADWELL AND DEXTER. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3226 8305 3235 8310 3251 8303 3247 8265
3246 8269 3241 8270 3234 8275 3231 8272
3228 8276 3227 8275 3219 8286 3219 8290
TIME...MOT...LOC 2112Z 105DEG 10KT 3231 8294Special weather statement, Sep 8, 5:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT MON SEP 8 2014
GAZ105-082200-
536 PM EDT MON SEP 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN DOOLY COUNTY UNTIL 600 PM EDT...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS AROUND BYROMVILLE...MOVING SOUTHEAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS
DOOLY COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE FLINT RIVER WMA...BYROMVILLE...DRAYTON AND LILLY.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3205 8398 3217 8400 3224 8390 3216 8375
3204 8396
TIME...MOT...LOC 2135Z 329DEG 2KT 3217 8393The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:03 PM EDT | Special Weather Statement | FFC | Harris | 27 min |
| Sep 7, 10:31 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Sep 8, 12:38 AM EDT | Special Weather Statement | FFC | Paulding | 37 min |
| Sep 8, 1:21 AM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 24 min |
| Sep 8, 1:56 AM EDT | Special Weather Statement | FFC | DeKalb | 34 min |
| Sep 8, 2:11 AM EDT | Flash Flood Warning | FFC | DeKalb, Fulton | 6 hr |
| Sep 8, 3:56 AM EDT | Flash Flood Warning | FFC | Fulton | 6 hr |
| Sep 8, 4:44 PM EDT | Special Weather Statement | FFC | Laurens | 31 min |
| Sep 8, 4:53 PM EDT | Special Weather Statement | FFC | Treutlen | 37 min |
| Sep 8, 5:12 PM EDT | Special Weather Statement | FFC | Laurens | 48 min |
| Sep 8, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 36 min |
| Sep 8, 5:44 PM EDT | Special Weather Statement | FFC | Pulaski | 31 min |
| Sep 8, 5:58 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Sep 8, 6:15 PM EDT | Special Weather Statement | FFC | Pulaski | 30 min |
| Sep 8, 6:30 PM EDT | Special Weather Statement | FFC | Dodge | 30 min |
| Sep 8, 6:36 PM EDT | Special Weather Statement | FFC | Houston | 24 min |
| Sep 8, 6:46 PM EDT | Special Weather Statement | FFC | Pulaski | 29 min |
| Sep 8, 6:57 PM EDT | Special Weather Statement | FFC | Dodge | 33 min |
| Sep 8, 7:01 PM EDT | Special Weather Statement | FFC | Dooly, Macon | 29 min |
| Sep 8, 7:14 PM EDT | Special Weather Statement | FFC | Pulaski | 31 min |
| Sep 8, 7:30 PM EDT | Special Weather Statement | FFC | Dooly, Macon, Sumter | 45 min |
| Sep 8, 7:54 PM EDT | Special Weather Statement | FFC | Schley | 36 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.